Shown: posts 1 to 6 of 6. This is the beginning of the thread.
Posted by Sheilac on June 27, 2012, at 6:03:21
I have been taking Trileptal since March and since April I have had joint pain and inflammation. I used to work out everyday, which was huge for helping my mood. I starting getting bursitis and pain so I went to PT. Then doc sent me to Orthopedic doc who has done 4 cortisone injections in past 2 1/2 months. I was trying to understand why my body was falling apart. The only change was the addition of Trileptal.
Doc said they sometimes give Trileptal and Neurontin to people with pain, but that Trileptal can cause joint pain and swelling. Of course it's rare, but it can happen.
Now I'm in the process of weaning off Trileptal. I won't miss the spaciness, memory problems or vision issues.
I will just have to work on my anxiety and take more Klonopin.
I took 1/2 my dose of Trileptal yesterday and already notice a little difference. Maybe after a week I'll get my body back.
Can't live on steroids and anti-inflamm stories just to take a drug!
My body is too sensitive. I think I will stick with Klonopin and 1/2 dose Wellbutrin and go back to working out and meditation and yoga.
It's time for me to try alternative, natural approaches to dealing with my anxiety.
Posted by Phillipa on June 27, 2012, at 10:36:52
In reply to Joint pain inflamm/Trileptal, posted by Sheilac on June 27, 2012, at 6:03:21
Interesting that you post about inflammation as have been listening to a variety of docs and news media. Seems that inflammation is responsible for mental, physical, and other diseses. I too am trying to figure out the best thing for it. I'd not heard of trileptal causing it. But anything is possible. Also doing PT for arthritis inflammatory and recently past week went back on bioidentical compounded hormones since my endocrinologist was surprised I'd stopped them as said good for osteoporosis. Also found out the Dental gum problems are fueled by inflammation. Have you done any research on inflammation? As I found that nordic naturals fish oil on a site was the number l first step to supplement with for inflammation followed by excercise and healthy diet. You say you will go back to yoga. As the PT excercises dong here are core building based on pilates and yoga. I also am getting pretty fed up with meds that make things worse. Glad you posted this. Phillipa
Posted by sheilac on June 27, 2012, at 15:09:57
In reply to Re: Joint pain inflamm/Trileptal » Sheilac, posted by Phillipa on June 27, 2012, at 10:36:52
Phillipa, before I started taking Trileptal I use to work out 5 days a week and loved it. It was a morning ritual and helped me lose 50 lbs.
So I couldn't understand how all of a sudden I was incapacitated and couldn't exercise. PT even made the pain worse.
A few days ago I realized that I would have to go back for at least 2 more cortisone injections after already having had 4 so I knew there was something terribly wrong. All this after having failed a course of oral prednisone. How could my body just fall apart in a matter of a month?
Then I looked at the calendar and at when I started taking Trileptal and I looked up the side effects. Painful Joints was a side effect.
I have read a lot of people having to stop Lamictal due to swollen and painful joints and only a few that have had to stop Trileptal.
Don't know why that is. Is it an allergic reaction? I remember Depakote caused terrible joint pain with me as well.
I'm going to see as I back off Trileptal if my body comes back. My doc has tested me for arthritis and everything comes back fine.
I also read about children who have taken Trileptal and experienced swollen, painful joints.
Oh well. Klonopin with Wellbutrin works, so who knows. I also use fish oil and melatonin for sleep if needed.
All I know is my body has definitely been effected by all the different meds I have taken over the years - everything from severe weight gain, hair loss, inflammation, water retention, insomnia, inability to stay awake and focus, blurry vision, racing heart and palps, achy painful joints, depression, etc.
ENOUGH. I can't take the ridiculous side effects.
I just want my life back and my ability to work out and walk without pain.
Posted by Phillipa on June 27, 2012, at 20:49:24
In reply to Phillipa - Re: Joint pain inflamm/Trileptal, posted by sheilac on June 27, 2012, at 15:09:57
I had never heard of this with trileptal. But I know strange side effects happens as with lamictal all I did was salivate. Had to constantly spit. Hence stopped taking it. I know I have inflammation also and at a loss as today it's a itchy rash on left forearm. And today took the Carlson's Fish oil. Am hoping allergic to it although fish oil is for inflammation. Phillipa
Posted by sheilac on June 28, 2012, at 7:32:52
In reply to Re: Phillipa - Re: Joint pain inflamm/Trileptal » sheilac, posted by Phillipa on June 27, 2012, at 20:49:24
Phillipa - my husband developed eczema and his doc told him to take that fish oil and it really, really helps.
I think due to the inflammation of my IC bladder and now my painful joints I am going to up my fish oil to see if that helps. I hate taking so much Advil.
Maybe if I can get rid of the inflammation I will feel better.
I just want my body back.
Posted by Phillipa on June 28, 2012, at 19:17:15
In reply to Re: Phillipa - Re: Joint pain inflamm/Trileptal, posted by sheilac on June 28, 2012, at 7:32:52
Sheila was taking Carlson's fish oil and thought it caused the rash? Wonder if a coincidence? Phillipa
This is the end of the thread.
Psycho-Babble Medication | Extras | FAQ
Dr. Bob is Robert Hsiung, MD, email@example.com
Script revised: October 4, 2007
Copyright 2006-08 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.